Coupled Fixed Point Theorems for Nonlinear Contractions Satisfied Mizoguchi-Takahashi's Condition in Quasiordered Metric Spaces
© Wei-Shih Du. 2010
Received: 10 November 2009
Accepted: 14 March 2010
Published: 30 March 2010
The main aim of this paper is to study and establish some new coupled fixed point theorems for nonlinear contractive maps that satisfied Mizoguchi-Takahashi's condition in the setting of quasiordered metric spaces or usual metric spaces.
is said to be the Hausdorff metric on induced by the metric on . A point in is a fixed point of a map if (when is a single-valued map) or (when is a multivalued map). Throughout this paper we denote by and the set of positive integers and real numbers, respectively.
The existence of fixed point in partially ordered sets has been investigated recently in [1–11] and references therein. In [6, 8], Nieto and Rodríguez-López used Tarski's theorem to show the existence of solutions for fuzzy equations and fuzzy differential equations, respectively. The existence of solutions for matrix equations or ordinary differential equations by applying fixed point theorems is presented in [2, 4, 7, 9, 10]. The authors in [3, 11] proved some fixed point theorems for a mixed monotone mapping in a metric space endowed with partial order and applied their results to problems of existence and uniqueness of solutions for some boundary value problems.
The various contractive conditions are important to find the existence of fixed point. There is a trend to weaken the requirement on the contraction. In 1989, Mizoguchi and Takahashi  proved the following interesting fixed point theorem for a weak contraction which is a partial answer of Problem 9 in Reich  (see also [14–16] and references therein).
Theorem MT. (Mizoguchi and Takahashi ).
In fact, Mizoguchi-Takahashi's fixed point theorem is a generalization of Nadler's fixed point theorem [17, 18] which extended the Banach contraction principle (see, e.g., ) to multivalued maps, but its primitive proof is different. Recently, Suzuki  gave a very simple proof of Theorem MT.
The purpose of this paper is to present some new coupled fixed point theorems for weakly contractive maps that satisfied Mizoguchi-Takahashi's condition (i.e., for all ) in the setting of quasiordered metric spaces or usual metric spaces. Our results generalize and improve some results in [2, 7, 9] and references therein.
2. Generalized Bhaskar-Lakshmikantham's Coupled Fixed Point Theorems and Others
Definition 2.1 . (see ).
Definition 2.2 . (see ).
Definition 2.4 . (see ).
Notice that is a -function if and only if for each there exist and such that for all Indeed, if is a -function, then for all So for each there exists such that . Therefore we can find such that , and hence for all . The converse part is obvious.
The following lemmas are crucial to our proofs.
Lemma 2.6 . (see ).
Following a similar argument as in the proof of [2, Theorem 2.2] and applying Theorem 2.8, one can verify the following result where is not necessarily continuous.
[2, Theorem 2.2] is a special case of Theorem 2.10.
Similarly, we can obtain the generalizations of Theorems 2.4–2.6 in  for -functions.
Finally, we discuss the following coupled fixed point theorem in (usual) complete metric spaces.
a contradiction. The proof is completed.
This paper is dedicated to Professor Wataru Takahashi in celebration of his retirement. This research was supported by the National Science Council of the Republic of China.
- Agarwal RP, El-Gebeily MA, O'Regan D: Generalized contractions in partially ordered metric spaces. Applicable Analysis 2008,87(1):109–116. 10.1080/00036810701556151MathSciNetView ArticleMATHGoogle Scholar
- Bhaskar TG, Lakshmikantham V: Fixed point theorems in partially ordered metric spaces and applications. Nonlinear Analysis: Theory, Methods & Applications 2006,65(7):1379–1393. 10.1016/j.na.2005.10.017MathSciNetView ArticleMATHGoogle Scholar
- Burgić D, Kalabušić S, Kulenović MRS: Global attractivity results for mixed-monotone mappings in partially ordered complete metric spaces. Fixed Point Theory and Applications 2009, 2009:-17.Google Scholar
- Harjani J, Sadarangani K: Fixed point theorems for weakly contractive mappings in partially ordered sets. Nonlinear Analysis: Theory, Methods & Applications 2009,71(7–8):3403–3410. 10.1016/j.na.2009.01.240MathSciNetView ArticleMATHGoogle Scholar
- Lakshmikantham V, Ćirić L: Coupled fixed point theorems for nonlinear contractions in partially ordered metric spaces. Nonlinear Analysis: Theory, Methods & Applications 2009,70(12):4341–4349. 10.1016/j.na.2008.09.020MathSciNetView ArticleMATHGoogle Scholar
- Nieto JJ, Rodríguez-López R: Existence of extremal solutions for quadratic fuzzy equations. Fixed Point Theory and Applications 2005,2005(3):321–342. 10.1155/FPTA.2005.321View ArticleMathSciNetMATHGoogle Scholar
- Nieto JJ, Rodríguez-López R: Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations. Order 2005,22(3):223–239. 10.1007/s11083-005-9018-5MathSciNetView ArticleMATHGoogle Scholar
- Nieto JJ, Rodríguez-López R: Applications of contractive-like mapping principles to fuzzy equations. Revista Matemática Complutense 2006,19(2):361–383.View ArticleMathSciNetMATHGoogle Scholar
- Nieto JJ, Rodríguez-López R: Existence and uniqueness of fixed point in partially ordered sets and applications to ordinary differential equations. Acta Mathematica Sinica 2007,23(12):2205–2212. 10.1007/s10114-005-0769-0MathSciNetView ArticleMATHGoogle Scholar
- Ran ACM, Reurings MCB: A fixed point theorem in partially ordered sets and some applications to matrix equations. Proceedings of the American Mathematical Society 2004,132(5):1435–1443. 10.1090/S0002-9939-03-07220-4MathSciNetView ArticleMATHGoogle Scholar
- Wu Y: New fixed point theorems and applications of mixed monotone operator. Journal of Mathematical Analysis and Applications 2008,341(2):883–893. 10.1016/j.jmaa.2007.10.063MathSciNetView ArticleMATHGoogle Scholar
- Mizoguchi N, Takahashi W: Fixed point theorems for multivalued mappings on complete metric spaces. Journal of Mathematical Analysis and Applications 1989,141(1):177–188. 10.1016/0022-247X(89)90214-XMathSciNetView ArticleMATHGoogle Scholar
- Reich S: Some problems and results in fixed point theory. In Topological Methods in Nonlinear Functional Analysis (Toronto, Ont., 1982), Contemp. Math.. Volume 21. American Mathematical Society, Providence, RI, USA; 1983:179–187.View ArticleGoogle Scholar
- Daffer PZ, Kaneko H, Li W: On a conjecture of S. Reich. Proceedings of the American Mathematical Society 1996,124(10):3159–3162. 10.1090/S0002-9939-96-03659-3MathSciNetView ArticleMATHGoogle Scholar
- Jachymski J: On Reich's question concerning fixed points of multimaps. Bollettino dell'Unione Matematica Italiana 1995,9(3):453–460.MathSciNetMATHGoogle Scholar
- Semenov PV: Fixed points of multivalued contractions. Functional Analysis and Its Applications 2002,36(2):159–161. 10.1023/A:1015682926496MathSciNetView ArticleMATHGoogle Scholar
- Nadler SB Jr.: Multi-valued contraction mappings. Pacific Journal of Mathematics 1969, 30: 475–488.MathSciNetView ArticleMATHGoogle Scholar
- Takahashi W: Nonlinear Functional Analysis, Fixed Point Theory and Its Applications. Yokohama, Yokohama, Japan; 2000:iv+276.MATHGoogle Scholar
- Suzuki T: Mizoguchi-Takahashi's fixed point theorem is a real generalization of Nadler's. Journal of Mathematical Analysis and Applications 2008,340(1):752–755. 10.1016/j.jmaa.2007.08.022MathSciNetView ArticleMATHGoogle Scholar
- Du W-S: Some new results and generalizations in metric fixed point theory. Nonlinear Analysis: Theory, Methods and Applications (2010)MATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.